MAUDE Adverse Event Report: ABBOTT VASCULAR ARMADA 14 PTA CATHETER; PERIPHERAL DILATATION CATHETER

ABBOTT VASCULAR ARMADA 14 PTA CATHETER; PERIPHERAL DILATATION CATHETER
Model Number A2020-200
Medical Device Problem Codes Difficult to Remove (1528); Material Separation (1562)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 01/26/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the patient presented with an acute myocardial infarction (mi).The procedure was to treat a heavily calcified, mildly tortuous, 90% stenosed, de novo lesion in the lesion in the right superior femoral artery (sfa).A 5.0x100mm on 135cm armada 35 balloon dilatation catheter (bdc) balloon was advanced to the lesion but ruptured before reaching nominal pressure during the first inflation.A 5.0x150mm 135cm armada 35 bdc was used to continue the procedure.A 6.0x200mm on 135cm armada 35 bdc balloon was advanced to the lesion but ruptured before reaching nominal pressure during the first inflation.A 6.0x100mm 150cm non-abbott device was used to continue the procedure.A 2.0x200mm on 150cm armada 14 bdc was advanced, but the balloon tip and distal shaft became stuck in the vessel while pulling back the balloon and separated.The plan was to schedule a retrieval of the separated device that remained in the patient, the next day, but due to cath lab availability, it was postponed one more day.The patient passed away on the second day after the angioplasty procedure due to the effects of the mi.In the physician's opinion, the death and mi, were not related to any of the abbott devices.No additional information was provided.
 
Additional Manufacturer Narrative
The device is expected to be returned for investigation.It has not yet been received.A follow-up report will be submitted with all additional relevant information.The 5x100mm armada 35 and the 6x200mm armada 35 referenced in b5 are filed under separate medwatch report numbers.
 
Additional Manufacturer Narrative
Visual inspection was performed on the returned device.The reported separations were confirmed.The reported difficulty removing the device could not be replicated in a testing environment as it was based on operational circumstances.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history of the reported lot did not indicate a lot specific quality issue.The reported patient effect of death is listed in the percutaneous transluminal angioplasty (pta) catheter, armada 14, global, instructions for use (ifu) as a known patient effect.The investigation determined the reported difficulty removing the device, separations, foreign body in patient and serious injury/illness/impairment appear to be related to operational context.It was reported by the account that per the physician opinion, the armada 14, did not cause or contribute to the patient's death in any way.There is no indication of a product quality issue with respect to design, manufacture or labeling of the device.

Brand Name
ARMADA 14 PTA CATHETER
Common Device Name
PERIPHERAL DILATATION CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 3005718570 (P099)
cashel road
clonmel tipperary
EI  
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key16440451
Report Number2024168-2023-01915
Device Sequence Number3199035
Product Code DQY
UDI-Device Identifier08717648155994
UDI-Public08717648155994
Combination Product (Y/N)N
Initial Reporter CountryMY
PMA/510(K) Number
K102705
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/03/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2025
Device Model NumberA2020-200
Device Catalogue NumberA2020-200
Device Lot Number2012441
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/03/2023
Supplement Date Received by Manufacturer04/18/2023
Initial Report FDA Received Date02/24/2023
Supplement Report FDA Received Date05/03/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/24/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown